Alert archive / Oklahoma / Special Weather Statements in 2020

Special Weather Statement, NWS Norman, OK

August 10, 2020Woods County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 10, 2020, 7:12 PM CDT for Woods County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2020, 7:12 PM CDT (00:12 UTC)
Expired
Aug 10, 2020, 7:45 PM CDT
In force
33 min
Issued by
NWS Norman, OK

County Woods County, OK

The radar

The Vance AFB radar (KVNX), 75 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2020-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2020-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-362 J/kg
Mixed-layer LCL
2311 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS84 KOUN 110012
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Mon Aug 10 2020
 
OKZ005-110045-
Woods OK-
712 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR north central Woods County Until
745 PM CDT...

AT 710 PM CDT, a strong thunderstorm was located 10 miles northeast
of Freedom, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 50 MPH...
Flooding in areas of poor drainage... 

This storm will remain over mainly rural areas of north central Woods
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9882 3699 9876 3672 9901 3688 9918
      3700 9902
TIME...MOT...LOC 0010Z 337DEG 5KT 3691 9902 

$$

Mahale

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:32 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 10, 6:32 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 PM CDT Mon Aug 10 2020

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 140 PM CDT Mon Aug 10 2020

Isolate showers and thunderstorms will persist across northern
reaches of Oklahoma this afternoon in the hot and very humid
airmass. Aloft, a weak mid-level wave will approach KS and
northern Oklahoma later today and provide more support for
showers/storms this evening and overnight. A dry line over the
western panhandles this afternoon will initiate more storms as it
moves east into the central panhandles by early evening. Some of
these storms are expected to move into western and northern
Oklahoma this evening and continue across at least the north into
early Tuesday. By this time, the upper trough will move across
northern Oklahoma and keep scattered showers and clouds around
east of I-35 into Tuesday afternoon.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 243 PM CDT Mon Aug 10 2020

The upper-level ridge over the desert Southwest will remain the
main feature affecting our weather through the period. After the
upper-level wave from tonight/tomorrow moves off to the southeast,
there is little in the way of disturbances in the flow until at
least the weekend. Around that time, the upper high shifts north
into Utah and vicinity, altering the northwest flow to more
northerly flow across the southern Plains. This will, assuming it
happens, help bring somewhat cooler air into the region this
weekend. It may also bring more widespread chances for rain.

&&

.AVIATION...
(00Z TAFS)
Issued at 624 PM CDT Mon Aug 10 2020

Thunderstorms have erupted near a weak surface boundary near the
Oklahoma/Kansas border, aided by an upper-level wave. As the wave
departs to the southeast, and nighttime cooling commences, the
storms are expected to diminish. However, there is great
uncertainty regarding whether or not (and where) storms may form
on surface outflow boundaries during the night...and into Tuesday
morning. We have included VCTS for KWWR and KPNC this evening, as
storms should be near those airports for another couple of hours
or so, but otherwise have not mentioned TS because of the low
probability. Otherwise, expect mainly south winds and VFR
conditions.

CmS
&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  76  96  75  96 /  20  20  10  10
Hobart OK         75  99  75 100 /  30  10  10   0
Wichita Falls TX  78  99  77 100 /   0  10   0   0
Gage OK           67  98  71 101 /  50  10  20  10
Ponca City OK     73  94  73  93 /  50  30  20  20
Durant OK         77  98  76  98 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....23
AVIATION...23
Hazardous weather outlook, Aug 10, 12:39 PM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1239 PM CDT Mon Aug 10 2020

OKZ004>048-050>052-TXZ083>090-111100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1239 PM CDT Mon Aug 10 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Thunderstorms will be possible late this afternoon this evening,
mainly across northern Oklahoma. Strong to severe storms capable
of damaging wind gusts will be possible.

.DAYS TWO TH

In the hours before

Special weather statement, Aug 10, 5:03 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
503 PM CDT Mon Aug 10 2020

OKZ004-102230-
Harper OK-
503 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harper County Until
530 PM CDT...

AT 500 PM CDT, a strong thunderstorm was located 6 miles southeast of
Englewood, moving east at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

This storm will remain over mainly rural areas of northwestern Harper
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9976 3691 9975 3689 9995 3697 10000
      3700 10000
TIME...MOT...LOC 2200Z 249DEG 3KT 3697 9992

Mahale
Special weather statement, Aug 10, 5:05 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Mon Aug 10 2020

OKZ006-102230-
Alfalfa OK-
505 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa County Until
530 PM CDT...

AT 500 PM CDT, a strong thunderstorm was located near Amorita, moving
northeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Amorita, Byron and Waldron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9811 3690 9811 3687 9832 3694 9839
      3700 9834
TIME...MOT...LOC 2200Z 240DEG 15KT 3695 9828

Mahale
Special weather statement, Aug 10, 6:08 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT Mon Aug 10 2020

OKZ008-102330-
Kay OK-
608 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Kay County Until 630
PM CDT...

AT 604 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Grainola to 5 miles southwest of Kaw City,
moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

Locations impacted include...
Kaw City and Kaw Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
      3675 9682 3674 9683 3675 9687 3675 9689
      3668 9693 3669 9701 3670 9701 3700 9676
      3700 9675
TIME...MOT...LOC 2304Z 261DEG 16KT 3700 9670 3672 9693

Mahale
Special weather statement, Aug 10, 6:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
613 PM CDT Mon Aug 10 2020

OKZ004-005-102330-
Harper OK-Woods OK-
613 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harper and
northwestern Woods Counties Until 630 PM CDT...

AT 609 PM CDT, a strong thunderstorm was located 5 miles northeast of
Selman, moving east at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

This storm will remain over mainly rural areas of northeastern Harper
and northwestern Woods Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3680 9948 3692 9946 3695 9928 3672 9930
TIME...MOT...LOC 2309Z 276DEG 3KT 3685 9940

Mahale
Special weather statement, Aug 10, 6:30 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 PM CDT Mon Aug 10 2020

OKZ004-005-110015-
Harper OK-Woods OK-
630 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR central Harper and northwestern
Woods Counties Until 715 PM CDT...

AT 628 PM CDT, strong thunderstorms were along a line extending from
13 miles southwest of Aetna to 9 miles south of Buffalo to near
Rosston, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

Locations impacted include...
Laverne, Buffalo, Rosston and Selman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9896 3662 9962 3666 10000 3688 10000
      3687 9965 3700 9935
TIME...MOT...LOC 2328Z 313DEG 10KT 3697 9916 3670 9960 3679 9993

Mahale
Special weather statement, Aug 10, 7:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
712 PM CDT Mon Aug 10 2020

OKZ005-110045-
Woods OK-
712 PM CDT Mon Aug 10 2020

...SIGNIFICANT WEATHER ADVISORY FOR north central Woods County Until
745 PM CDT...

AT 710 PM CDT, a strong thunderstorm was located 10 miles northeast
of Freedom, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...

This storm will remain over mainly rural areas of north central Woods
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9882 3699 9876 3672 9901 3688 9918
      3700 9902
TIME...MOT...LOC 0010Z 337DEG 5KT 3691 9902

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:14 PM CDTSpecial Weather StatementOUNHarper31 min
Aug 10, 7:16 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Aug 10, 7:30 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Aug 10, 7:37 PM CDTSpecial Weather StatementOUNHarper38 min
Aug 10, 7:38 PM CDTSpecial Weather StatementOUNWoods52 min
Aug 10, 7:47 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Woods43 min
Aug 10, 7:57 PM CDTSpecial Weather StatementOUNEllis33 min
Aug 10, 8:09 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward51 min
Aug 10, 8:30 PM CDTSpecial Weather StatementOUNAlfalfa, Grant45 min
Aug 10, 8:44 PM CDTSevere Thunderstorm WarningOUNDewey, Ellis, Roger Mills, Woodward61 min
Aug 10, 8:54 PM CDTTornado WarningOUNWoodward9 min
Aug 10, 9:25 PM CDTSpecial Weather StatementOUNGarfield35 min
Aug 10, 9:29 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey, Major, Woodward46 min
Aug 10, 9:33 PM CDTSpecial Weather StatementOUNGreer, Harmon27 min
Aug 10, 9:38 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 2 more52 min
Aug 10, 10:04 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa, Washita41 min
Aug 10, 10:16 PM CDTSpecial Weather StatementOUNBlaine, Custer, Kingfisher44 min
Aug 10, 10:36 PM CDTSpecial Weather StatementOUNDewey39 min
Aug 10, 10:40 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Tillman and 1 more50 min
Aug 10, 10:44 PM CDTSpecial Weather StatementOUNCanadian, Kingfisher, Logan46 min
Aug 10, 10:56 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma49 min
Aug 10, 11:21 PM CDTSpecial Weather StatementOUNGarfield, Grant, Kay, Noble, Payne69 min
Aug 10, 11:24 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens, Tillman51 min
Aug 10, 11:34 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Pottawatomie56 min
Aug 10, 11:46 PM CDTSpecial Weather StatementOUNCanadian, Logan59 min
Aug 11, 12:00 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more50 min
Aug 11, 12:09 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Garvin, Grady, Jefferson, McClain and 1 more51 min
Aug 11, 12:21 AM CDTSpecial Weather StatementOUNKay, Noble39 min
Aug 11, 12:23 AM CDTSpecial Weather StatementOUNGreer, Kiowa82 min
Aug 11, 12:29 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more3 hr
Aug 11, 12:36 AM CDTSpecial Weather StatementOUNCleveland, McClain, Pottawatomie, Seminole54 min
Aug 11, 12:44 AM CDTSpecial Weather StatementOUNLincoln, Payne61 min
Aug 11, 1:02 AM CDTSpecial Weather StatementOUNCotton, Garvin, Jefferson, Stephens43 min
Aug 11, 1:29 AM CDTSpecial Weather StatementOUNGrady46 min
Aug 11, 2:04 AM CDTSpecial Weather StatementOUNComanche41 min
Aug 11, 3:24 AM CDTSpecial Weather StatementOUNGarvin36 min
Aug 11, 4:35 AM CDTSpecial Weather StatementOUNPontotoc25 min
Aug 11, 3:34 PM CDTSpecial Weather StatementOUNCoal41 min
Aug 11, 3:36 PM CDTSpecial Weather StatementOUNCoal39 min
Aug 11, 3:47 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc43 min
Aug 11, 3:57 PM CDTSpecial Weather StatementOUNHughes33 min
Aug 11, 4:04 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes41 min
Aug 11, 4:21 PM CDTSpecial Weather StatementOUNCoal39 min
Aug 11, 4:23 PM CDTSpecial Weather StatementOUNCoal52 min
Aug 11, 4:37 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal38 min
Aug 11, 5:15 PM CDTSpecial Weather StatementOUNAtoka30 min
Aug 11, 5:46 PM CDTSpecial Weather StatementOUNAtoka29 min
Aug 11, 5:53 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Aug 11, 6:17 PM CDTSpecial Weather StatementOUNBryan43 min
Aug 11, 6:24 PM CDTSevere Thunderstorm WarningOUNBryan36 min
Aug 11, 6:32 PM CDTSpecial Weather StatementOUNBryan28 min
Aug 11, 6:53 PM CDTSpecial Weather StatementOUNAtoka52 min
Aug 11, 1:07 AM CDTSpecial Weather StatementOUNBaylor, Foard, Knox53 min

Nearby

Special Weather Statements in Oklahoma, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.